MAUDE Adverse Event Report: STRYKER SPINE-US XIA PRECISION JAM SHIDI 10 GAUGE 5 INCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA PRECISION JAM SHIDI 10 GAUGE 5 INCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237105
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; neurosurgeon at the hospital, reported the following event: "the instruments were used to perform a 4 pedicular targetings (levels l4-l5 treated).The 4 targetings were carried out one after the other.For each targeting, the gauge was inserted under scopic control to ensure proper positioning into the pedicle.A hammer was used by the surgeon to advance the needle into the pedicle.The needle has an internal facet stylus that needs to be removed when the needle is correctly positioned.As required by the operative procedure, the surgeon then inserted a nitinol pin into the cannulated needle after removal of the internal stylet.Once the pin was inserted, the needle has been removed from the patient.When surgeon removed the needle from the first pedicle, he noted that 2 "teeth" from the distal end were broken and thus remained in the patient's bone.For the second pedicle, the surgeon used a new gauge.Upon removal, the surgeon again observed that "2 teeth" of the needle were broken.A new gauge was used by the surgeon for the 2 last pedicular shots (the same for both sightings).The rest of the surgery was completed normally." due to this event, there was a delay of about 15 minutes in order to change devices (use of new devices).
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Device was not returned and insufficient information was provided.Conclusion: the root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
XIA PRECISION JAM SHIDI 10 GAUGE 5 INCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6166319
Report Number0009617544-2016-00489
Device Sequence Number976151
Product Code LXH
UDI-Device Identifier37613327265706
UDI-Public(01)37613327265706
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237105
Device Lot Number152925
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1